Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 10, 2016, 5:54 PM CDT for 4 counties in Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2016, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 10, 2016, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 34 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:58 PM CDT | HAIL 1 | 2 Ne Hegg, WI | |
| Jun 10, 5:58 PM CDT | HAIL 1 | 3 Nw Franklin, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WUUS53 KARX 102254
SVRARX
WIC053-063-081-121-102345-
/O.NEW.KARX.SV.W.0027.160610T2254Z-160610T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT FRI JUN 10 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHEASTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH BEND...
OR 15 MILES SOUTHEAST OF WHITEHALL...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NORTH BEND AROUND 605 PM CDT.
CATARACT AROUND 625 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FRANKLIN...ETTRICK...MELROSE...MINDORO AND IDUNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 9138 4432 9116 4400 9068 4399 9123
TIME...MOT...LOC 2254Z 313DEG 29KT 4416 9119
HAIL...1.00IN
WIND...60MPH
$$
RIECK3 follow-up statements
763
WWUS53 KARX 102320
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT FRI JUN 10 2016
WIC053-063-081-121-102345-
/O.CON.KARX.SV.W.0027.000000T0000Z-160610T2345Z/
MONROE WI-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-
620 PM CDT FRI JUN 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL MONROE...SOUTHWESTERN JACKSON...SOUTHEASTERN
TREMPEALEAU AND NORTHEASTERN LA CROSSE COUNTIES...
AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BANGOR...OR 9 MILES NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL MONROE...SOUTHWESTERN JACKSON...SOUTHEASTERN TREMPEALEAU AND
NORTHEASTERN LA CROSSE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS:
MINDORO...COUNCIL BAY...HIGHWAY 162 AND COUNTY T...STEVENSTOWN AND BURR
OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4411 9134 4418 9115 4400 9075 4399 9123
TIME...MOT...LOC 2320Z 313DEG 29KT 4401 9097
HAIL...1.00IN
WIND...60MPH
$$
RIECK223
WWUS53 KARX 102332
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT FRI JUN 10 2016
WIC081-121-102341-
/O.CAN.KARX.SV.W.0027.000000T0000Z-160610T2345Z/
MONROE WI-TREMPEALEAU WI-
632 PM CDT FRI JUN 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MONROE AND
SOUTHEASTERN TREMPEALEAU COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED,
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL WISCONSIN.
LAT...LON 4399 9123 4406 9128 4407 9127 4406 9125
4405 9122 4408 9120 4409 9117 4408 9115
4409 9115 4410 9110 4408 9097 4407 9097
4407 9091 4400 9091
TIME...MOT...LOC 2331Z 313DEG 29KT 4394 9087
$$
WIC053-063-102345-
/O.CON.KARX.SV.W.0027.000000T0000Z-160610T2345Z/
JACKSON WI-LA CROSSE WI-
632 PM CDT FRI JUN 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN JACKSON AND NORTHEASTERN LA CROSSE COUNTIES...
AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMP EHAWEE...MINDORO...HIGHWAY 162 AND COUNTY T...STEVENSTOWN...FOUR
CORNERS...BURR OAK AND CAMP DECORAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4399 9123 4406 9128 4407 9127 4406 9125
4405 9122 4408 9120 4409 9117 4408 9115
4409 9115 4410 9110 4408 9097 4407 9097
4407 9091 4400 9091
TIME...MOT...LOC 2331Z 313DEG 29KT 4394 9087
HAIL...1.00IN
WIND...60MPH
$$
RIECK891
WWUS53 KARX 102338
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT FRI JUN 10 2016
WIC053-063-102348-
/O.EXP.KARX.SV.W.0027.000000T0000Z-160610T2345Z/
JACKSON WI-LA CROSSE WI-
638 PM CDT FRI JUN 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
NORTHEASTERN LA CROSSE COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL WISCONSIN.
LAT...LON 4399 9123 4406 9128 4407 9127 4406 9125
4405 9122 4408 9120 4409 9117 4408 9115
4409 9115 4410 9110 4408 9097 4407 9097
4407 9091 4400 9091
TIME...MOT...LOC 2336Z 313DEG 29KT 4394 9087
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:02 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 3:02 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 302 PM CDT FRI JUN 10 2016 .SHORT TERM...(This evening through Saturday Night) Issued at 302 PM CDT Fri Jun 10 2016 Impactful forecast over the next 6-12 hours, and as such much time spent on this period. Early afternoon analysis places a surface warm front mixed northward into central and northern WI, with a cold front sliding through central MN at 18Z, associated with a ridge running upper wave cutting across northern MN. Convection has been bubbling along that cold front for a few hours now but continues to expand as it intercepts a growing pool of 2500-3500 J/KG MUCAPE and weak capping in place across much of the Upper Miss Valley. Per current trends and well clustered suggestions from the majority of CAM guidance, still expect current convection to grow in intensity the next few hours, with the strongest deep shear relegated to northern WI into central MN where some supercellular characteristics are likely for a time, especially in the vicinity of the surface warm front which looks to be just north and east of our local area. However, with modest 0-3km westerly shear vectors of 20-30 knots and pretty decent DCAPE profiles up to 1500 J/KG, envision storm organization into more linear segments, with Corfidi vector analysis suggesting any larger complex turning southeastward with time. Activity may become enhanced along the leading outflow edge into southeast MN with new cell growth into the very unstable and weakly capped environment, with some worry that heavy rain potential will increase for a time along the southern edge of the line with such high PWAT values up to 1.75 inches and weak storm motion/continued moisture transport over the boundary. Overall, really like the look of the current SPC enhanced risk with the biggest wind threat along/north of I-94 where the initial convective line will be more aligned with the 0-3 km shear vectors. Still anticipate activity weakening into late evening/early overnight with veering of the low level jet, with focus shifting to tomorrow afternoon into northeast IA and far southwest WI. Pending the position of the frontal boundary, there is some chance for afternoon redevelopment in another higher CAPE/weak capping axis over the far southern CWA, though shear looks rather paltry. Could perhaps see a wind threat with DCAPE profiles. Should be another day with hot temps and higher heat index values pushing 100 across the south, but notably less humid northern areas with a drier airmass rolling in from the north. .LONG TERM...(Sunday through Friday) Issued at 302 PM CDT Fri Jun 10 2016 Not much time spent on the outer periods, but the basic idea remains for broad upper ridging to remain in place across much of the central CONUS into the early work week period, with that pattern becoming increasingly blocked up by midweek with strong closed lows over both the northwest and northeast states. Yet another weakish upper wave working over the ridge axis later Sunday into Sunday evening should spark additional showers and storms across western MN in the vicinity of another cold front dropping through that area, with some of that activity likely to propagate eastward with time into Sunday night and perhaps early Monday. Lots of questions regarding how organized that activity might end up being, but with another pool of strong instability in place, some stronger storms aren't impossible, especially with hints of slightly better low level shear in place. Otherwise, there are some hints in the guidance that later Monday into Tuesday may end up being mainly dry with low level ridging and some drier air nosing in from Ontario, though there are questions about just how far south said drier air will end up. Beyond that, still good agreement for a closed low to meander through the blocked up flow across the central Plains and toward our area by late week with additional chances for rainfall and perhaps some cooler temperatures pending cloud trends. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1230 PM CDT FRI JUN 10 2016 Line of shra/ts slated to move across the region late this afternoon through the mid to late evening hours. Strong to severe storm risk, although greater across central MN/northern WI. For the taf sites, expect heavy downpours, potential for hail, and enhanced winds around any storm. Gusts upwards of 30 to 40kts not out of the question. Cigs could stay vfr with the storms with mesomodels via Bufkit soundings suggesting mostly 6-8 kft. Will go a bit lower than that, but keep as vfr for now. Timing via the hrrr brings the line in near 23z, sliding southeast by 03-04z or so. Looks reasonable. With frontal boundary slipping south of the taf sites on saturday...further shra/ts development possible from northern IA into southern WI along this boundary sat afternoon/evening. Trends keep the rain threat south of tafs and will keep forecast clear of any shra/ts for saturday as a result. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION.....RIECK
Hazardous weather outlook, Jun 10, 11:58 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1158 AM CDT FRI JUN 10 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1158 AM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF STORMS IS STILL ON TRACK TO SWEEP INTO NORTHWEST WISCONSIN AND SOUTHEAST MINNESOTA BY 4 PM...MOVING QUICKLY EAST SOUTHEAST EARLY IN THE EVENING. THERE WILL BE A SEVERE RISK WITH THE STORMS...ESPECIALLY ALONG AND NORTH OF I-94 IN WISCONSIN. DAMAGING STRAIGHT LINE WINDS ARE THE MAIN THREAT...BUT LARGE HAIL AND HEAVY RAINS ARE ALSO POSSIBLE. AFTERNOON HEAT INDICES WILL TOP OUT FROM 90 TO 100 DEGREES. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES. THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 10 PM TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Local storm report, Jun 10, 5:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG OSSEO 44.58N 91.22W
06/10/2016 TREMPEALEAU WI 911 CALL CENTER
TREES DOWN JUST SOUTH OF TOWN
&&
SHEALocal storm report, Jun 10, 5:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST ROCHESTER 44.01N 92.48W
06/10/2016 M51 MPH OLMSTED MN AWOS
AT ST MARYS HELIPAD
&&
SHEALocal storm report, Jun 10, 5:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 S GREENWOOD 44.76N 90.60W
06/10/2016 E45 MPH CLARK WI AMATEUR RADIO
&&
SHEALocal storm report, Jun 10, 5:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG WILLARD 44.73N 90.72W
06/10/2016 CLARK WI LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN THE VICINITY OF
WILLARD. TIME ESTIMATED FROM RADAR.
&&
LAWRENCELocal storm report, Jun 10, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN LAKE CITY 44.45N 92.28W
06/10/2016 M2.52 INCH WABASHA MN TRAINED SPOTTER
&&
SHEALocal storm report, Jun 10, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 4 NE HATFIELD 44.46N 90.67W
06/10/2016 CLARK WI AMATEUR RADIO
TREES DOWN ALONG CAMPGROUND ROAD
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 71 min |
| Jun 10, 4:49 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 41 min |
| Jun 10, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 61 min |
| Jun 10, 5:07 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 68 min |
| Jun 10, 6:48 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Monroe, Richland and 1 more | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.